Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 5, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Feb 11, 2009, 3:22 PM CST for Boone County, Webster County, Iowa. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 3:22 PM CST (21:22 UTC)
- Expired
- Feb 11, 2009, 9:10 PM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Boone County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 62 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River near Stratford (STRI4).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05481300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 112122 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CST WED FEB 11 2009 .RECENT SNOW MELT AND ICE JAMS HAVE PRODUCED FLOODING ON AREA STREAMS AND RIVERS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC015-187-122122- /O.NEW.KDMX.FL.W.0005.090211T2122Z-090214T0600Z/ /STRI4.1.ER.090211T2028Z.090212T1200Z.090213T0600Z.NO/ 322 PM CST WED FEB 11 2009 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT STRATFORD. * UNTIL FRIDAY MORNING. * AT 3:00 PM WEDNESDAY THE STAGE WAS 14.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 14 FEET. * FORECAST...RISE TO 14.5 FEET THURSDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 14 FEET...FLOODING PRIMARILY AFFECTS ADJACENT LOWLAND AREAS. $$
1 follow-up statement
000 WGUS83 KDMX 120310 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 910 PM CST WED FEB 11 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . IAC187-120340- /O.CAN.KDMX.FL.W.0006.000000T0000Z-090213T2147Z/ /FODI4.1.ER.000000T0000Z.090211T2000Z.090211T2118Z.NO/ 910 PM CST WED FEB 11 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER AT FORT DODGE. * AT 8:00 PM WEDNESDAY THE STAGE WAS 7.5 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 3:18 PM WEDNESDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 10 FEET. * FORECAST...FALL TO 6.6 FEET FRIDAY MORNING. $$ IAC015-187-120340- /O.CAN.KDMX.FL.W.0005.000000T0000Z-090214T0600Z/ /STRI4.1.ER.090211T2028Z.090211T2045Z.090211T2116Z.NO/ 910 PM CST WED FEB 11 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE DES MOINES RIVER AT STRATFORD. * AT 8:00 PM WEDNESDAY THE STAGE WAS 12.4 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 3:16 PM WEDNESDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * FORECAST...FALL TO 11.5 FEET FRIDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 11:24 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 11, 11:24 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1124 AM CST WED FEB 11 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SURFACE LOW IS CURRENTLY OVER SOUTHEAST MISSOURI AND WILL CONTINUE TO LIFT OFF TO THE NORTHEAST TODAY. PRECIP HAS HAD A HARD TIME DEVELOPING OVER THE CWA DUE TO FIGHTING PARTICULARLY DRY AIR. FCST SOUNDINGS SHOW A BETTER THAN 5 DEGREE T/TD SPREAD. BASED ON CURRENT TRENDS CENTRAL IOWA WILL MISS MOST OF THE PRECIPITATION. THE FAR SOUTHEAST WILL SEE SOME SHOWERS AND AN ISOLATED THUNDERSTORM IS STILL POSSIBLE THOUGH THE LINE OF STORMS IS WELL EAST AND SOUTH OF CENTRAL IOWA. OF PARTICULAR CONCERN AT THIS POINT IS THE DEF ZONE PRECIP THAT IS OCCURRING OVER FAR WEST CENTRAL IOWA INTO NEBRASKA AND KANSAS. THIS AREA OF SHOWERS IS PUSHING SOUTHEAST BUT WILL PIVOT AND PUSH TO THE NORTHEAST AT SOME POINT AND IT IS THIS AREA OF PRECIP THAT MAY STILL AFFECT SOUTHERN PORTIONS OF CENTRAL IOWA THIS MORNING. ALSO OF NOTE IS THE ISOLD CONVECTION OVER KANSAS LIFTING TO THE EAST NORTHEAST. THESE STORMS ARE FAR ENOUGH SOUTH THAT THEY SHOULD MISS THE CWA THOUGH THEY BEAR WATCHING AS KOTM NOT OUT OF THE WOODS ON THAT. AS FOR TEMPS...THE LOW WILL DRAW DOWN COLDER AIR AS IT DEPARTS THUS THE HIGHS TODAY WILL BE MORE IN THE NORMAL RANGE THEN WE HAVE SEEN THE PAST TWO DAYS. HIGHS WILL BE IN THE 30S AND 40 TODAY. I DID STAY ON THE COLDER SIDE OF GUIDANCE OR BELOW GUIDANCE. SYS TDA WILL MOVE OUT OF THE AREA RAPIDLY AND ATTN WILL TURN TO THE NEXT WX MAKER. CURRENT WAVE OFF THE OR COAST WILL DIVE INTO THE SRN RCKYS AND LFT NEWD AS IT RIDES ALNG THE MEAN ERN UPR RDG. MDLS HAVE COME TOGETHER ON THIS FEAT OVR THE PAST 24 HRS. SEEMS THE GFS ON THE WET SIDE WITH QPF...BUT OTR MASS FEAT SEEMS ON TRACK. A GUD SETUP WITH CROSS-HAIR SIGNATURE IN MDL WITH UVV IN THE -20 RANGE THRU DENTRITIC LYR. DECENT PVU ABV FGEN ZN AS WELL. WUD NOT BE AT ALL SURPRISED TO SEE A TSSN EVENT OUT OF THIS AND SNOW AMTS IN THE DOUBLE DIGITS IN PLACES ACCORDINGLY. DID A QUICK CHECK WITH SOME ANALOG DATA. THOUGH NOT A SURE THING BY ANY MEANS...IT APPEARS THAT +SN IS IN THE LKLY CAT. ANALOG YEARS COME PRIMARILY...75%... OUT OF MAR...WHICH GIVEN THE CUR PATTERN TRENDS WUD SEEM REASONABLE. PANITED A DECENT SWATH OF SNW FOR FRI INTO FRI NGT OVR THE SRN 2/3RDS OF THE CWA. BEST TIMEFRAME WL BE FRI AFT AND EVE THE WAY IT LOOKS NOW. GFS SEEMS TO BE A GOOD COMPROMISE ON POSITIONING WITH EC FARTHER N...AND NAM/GFS ENS FARTHER S WITH THE BAND. REST OF FCST RELEATIVELY UNCHANGED WITH NEXT SYS...ALBEIT WEAKER...SLATED FOR ERY NXT WK. ONLY OTR CONCERN WITH THE FCST WUD BE WITH MIN TEMPS MON MRNG. TIMING IS A MAJOR STICKING POINT...HWVR CUD SEE BLO NORMAL TEMPS MON MRNG. && .AVIATION...11/18Z SFC LOW OVER IL WILL MOVE ENE AWAY FROM THE AREA THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH BY LATE AFTERNOON AT KFOD AND EVENING AT KDSM...BUT HOLD UP INTO EARLY TONIGHT AT THE MORE EASTERN SITES WHERE THE PRESSURE GRADIENT WILL HANG ON A BIT LONGER BEFORE EASING. LIGHT PRECIP AT KOTM WILL END BY 19Z. PRIMARY AVIATION CONCERN WILL BE PREVAILING MVFR CIGS PREDUCED BY COLD AIR ADVECTION STRATUS OVERSPREADING THE AREA FROM THE NW...AFFECTING ALL BUT KOTM AT THIS TIME AND SHOULD ARRIVE THERE IN THE NEXT COUPLE HOURS. THESE MVFR CIGS...BASED BETWEEN FL011 AND FL020...WILL PERSIST THROUGH THE AFTERNOON BEFORE CLEARING OUT FROM WEST TO EAST GENERALLY BETWEEN 00Z AND 03Z. THEREAFTER...STEADILY DECREASING CLOUD COVER WILL LEAD TO VFR CONDITIONS THROUGH THE TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...FAB LONG TERM...MS FEB 09 AVIATION...LEE
Hazardous weather outlook, Feb 11, 5:38 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 538 AM CST WED FEB 11 2009 IAZ004>007-015>017-023>028-121200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 538 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. IAZ033>039-044>050-057>062-070>075-081>086-092>097-121200- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 538 AM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL SPREAD INTO THE AREA FRIDAY AND CONTINUE FRIDAY NIGHT. HEAVY SNOWFALL IS POSSIBLE FOR PARTS OF THE AREA...ESPECIALLY SOUTH OF U.S. HIGHWAY 30...WITH ACCUMULATIONS OF 6 INCHES OR MORE. THERE IS A POSSIBILITY OF THUNDER WITH THE SNOW FRIDAY AFTERNOON AND EVENING...WHICH COULD LEAD TO LOCAL HEAVIER SNOW ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:23 AM CST | River Flood Warning | DMX | Cerro Gordo, Floyd, Worth | 10 hr |
| Feb 11, 9:51 AM CST | Flash Flood Warning | DMX | Webster | 6 hr |
| Feb 11, 3:47 PM CST | Flash Flood Warning | DMX | Tama | 6 hr |
| Feb 11, 3:52 PM CST | River Flood Warning | DMX | Webster | 5 hr |
| Feb 11, 3:52 PM CST | Winter Storm Watch | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more | 36 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.